| Model Number |
EXCALIBUR, 5.0MM X 13CM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a has surgery the shaver attachment is broken off.The device did not break inside the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-8500ex batch number 14929729 was received for investigation.Upon visual inspection, it was discovered that the inner and outer tubes have detached or broken from the hub.Functional testing was not performed because the device was received in a disassembled state due to breakage.The damage to the device is likely due to mechanical stress, such as prying or leveraging, or from excessive bending forces applied during use.